I haven’t been taking my long term pain mediation for several months now!!! It was prescribed to help with my phantom pain and whilst I still get phantom sensations, aches and pain, it’s at a level that it’s manageable without medication…which is great since I really didn’t want to be popping pills for the rest of my life.
I’d started to reduce my medication from 40mg and got it down to 30mg, but when I tried to drop it to 20mg or less the pain just became too uncomfortable (this was 4+ months back). I’d been undergoing QiGong treatment (read about it here) by Dr. David Smith during this time and I alternated between feeling that it was really helping to that it didn’t seem to make much difference at all. However, after about 6 sessions Dr. Smith told me I’d progressed to the stage where I didn’t need further treatment…all credit to the guy, he could easily have continued to take my money ad infinitum.
Anyhow, it was about a month later that I started to try and reduce my dosage again and was able to reduce it to first 20mg, then 10mg and finally nothing at all (I did this over 1-2 week intervals). I can only credit this to elapsed time, QiGong and taking Goji juice (read about it here) every day. Although, one thing I did notice was that wearing the silicon sleeve I use with my prosthetic also helped dull the pain and sensations.
It’s funny, but one of the unanswered questions I had whilst talking the medication was how I’d feel once I stopped. The medication I was taking was also used to treat depression and I wondered if the reason I felt so upbeat was due to the mediation (happy pills). I’m glad to say that that wasn’t the case and I still have the same upbeat demeanor that I’ve always had.
Yeah, I hear you, its a good thing to not be dependent on medication to get you through your life. (and becmoming a pill-popper before your time!!)
I am looking forward to August, when I can stop taking my Spironolactone for good. Even though I am only taking 25mg a day (the ‘normal’ dose for this is 100-200mg) its going to be good to get off it permenantly — and lower my astronomic estradiol dose (which is not good for you long term)
Its good to hear that you’re not suffering with any ‘withdrawal’ symptoms.
Trudie and James says
I think the website is great and inspirational to those who have either lost a limb or born without. We live in Javea and know your dad and it was he that told us to visit your site – as our son Jackson was born without his left hand. Wanted to let you know that we have found your site very informative.